Texas, 2010Damaging Winds in Texas, July 6, 2010
July 6, 2010 · NWS FWD · 2 events in 1 county or zone
A lone severe storm produced damaging winds in central Tarrant County. A local warehouse suffered minor damage and there was more damage around Six Flags over Texas and the Rangers Ballpark in Arlington.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 5
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lone severe storm produced damaging winds in central Tarrant County. A local warehouse suffered minor damage and there was more damage around Six Flags over Texas and the Rangers Ballpark in Arlington.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 6, 2:44 PM CST, 38 minutes earlier.
Area forecast discussion, Jul 6, 2:44 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
344 PM CDT TUE JUL 6 2010
.DISCUSSION...
A WET AND UNSETTLED WEATHER PATTERN WILL PREVAIL ACROSS NORTH
TEXAS THROUGH THE WEEKEND AS A PAIR OF UPPER LEVEL DISTURBANCES
INTERACT WITH COPIOUS AMOUNTS OF GULF MOISTURE TO PRODUCE NUMEROUS
SHOWERS AND THUNDERSTORMS. THE FIRST DISTURBANCE...CURRENTLY OVER
SOUTHERN LOUISIANA IS PROGGED TO MOVE SLOWLY NORTH/NORTHWEST
TONIGHT AND BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WITH THE BEST CHANCES GENERALLY IN THE SOUTHEAST ZONES. RAIN AND
THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY AND THURSDAY AS A
SECONDARY DISTURBANCE...CURRENTLY OVER THE YUCATAN PENINSULA...
MOVES NORTH/NORTHWEST. A COLD FRONT WILL ALSO MOVE ACROSS THE RED
RIVER LATE WEDNESDAY THROUGH FRIDAY AND WILL BE AN ADDITIONAL
FOCUS FOR SHOWERS/STORMS. PRECIPITABLE WATER VALUES ARE FORECAST
TO INCREASE ABOVE 2.25 INCHES. SHOWERS AND THUNDERSTORMS WILL BE
LIKELY IN MOST AREAS WEDNESDAY AFTERNOON THROUGH THURSDAY. WEAK
FLOW ALOFT AND THE VERY RICH MOISTURE WILL MAKE SHOWERS AND
THUNDERSTORMS VERY SLOW MOVERS AND VERY EFFICIENT RAIN PRODUCERS.
THEREFORE...WILL ISSUE A FLASH FLOOD WATCH GENERALLY ALONG AND
EAST OF THE INTERSTATE 35 CORRIDOR FROM MIDDAY WEDNESDAY THROUGH
THURSDAY AFTERNOON. WILL LEAVE THE WESTERN COUNTIES OUT OF THE
WATCH FOR NOW AS MOISTURE AND LIFT SHOULD BE LESS IN THAT REGION.
HOWEVER...THE WATCH MAY NEED TO BE ADJUSTED DEPENDING ON THE
MOVEMENT OF THE UPPER LOW.
RAIN CHANCES SHOULD DECREASE FRIDAY NIGHT THROUGH SUNDAY WITH
INCREASING LARGE SCALE SUBSIDENCE ASSOCIATED WITH BUILDING HIGH
PRESSURE ALOFT. MONDAY SHOULD BE RAIN FREE AND HOT. HOWEVER...A
SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT IS FORECAST TO MOVE
ACROSS THE REGION TUESDAY AND SHOULD BRING ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 77 93 78 92 77 / 30 60 50 60 50
WACO, TX 72 94 76 91 75 / 30 60 50 60 50
PARIS, TX 74 88 74 90 74 / 30 70 50 60 50
DENTON, TX 73 92 76 91 75 / 30 60 50 60 50
MCKINNEY, TX 73 90 74 90 75 / 30 60 50 60 50
DALLAS, TX 77 92 78 90 77 / 30 60 50 60 50
TERRELL, TX 75 91 76 90 75 / 30 60 50 60 50
CORSICANA, TX 75 92 76 91 75 / 30 60 50 60 50
TEMPLE, TX 71 93 75 89 74 / 30 60 50 60 50
MINERAL WELLS, TX 72 90 73 88 73 / 20 40 30 60 50
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ093>095-103>107-118>123-133>135-145>148-158>162-
174-175.
&&
Hazardous weather outlook, Jul 6, 2:07 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT TUE JUL 6 2010
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
307 PM CDT TUE JUL 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH TONIGHT...WITH THE BEST CHANCES ALONG AND EAST OF
INTERSTATE 35 THROUGH THIS EVENING. HEAVY RAINFALL MAY OCCUR WITH
THESE THUNDERSTORMS...ESPECIALLY ALONG AND EAST OF INTERSTATE 35
WHERE THE ATMOSPHERIC MOISTURE CONTENT WILL BE HIGHEST. WHERE
HEAVY RAINS OCCUR...LOCALIZED FLOODING WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING ALONG AND EAST OF INTERSTATE 35.
THUNDERSTORM CHANCES REMAIN IN THE FORECAST THROUGH SUNDAY. HEAVY
RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE PRIMARY
HAZARDS. THE HIGHEST CHANCES FOR WIDESPREAD RAIN AND POSSIBLE
LOCALIZED FLOODING WILL BE WEDNESDAY THROUGH THURSDAY...BUT MAY
CONTINUE THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING IF STORMS BECOME STRONG.
In the hours before
Special weather statement, Jul 6, 1:04 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
204 PM CDT TUE JUL 6 2010
TXZ103-061930-
DENTON TX-
204 PM CDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN DENTON COUNTY
AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF LAKE LEWISVILLE...MOVING SOUTH
AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AUBREY...CROSS ROADS...
HACKBERRY...KRUGERVILLE...LITTLE ELM...PILOT POINT...SHADY SHORES AND
RAY ROBERTS PARK ISLE DU BOIS.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3342 9684 3323 9683 3314 9684 3315 9708
3342 9708 3342 9688
TIME...MOT...LOC 1904Z 357DEG 6KT 3326 9693
85/NHSpecial weather statement, Jul 6, 1:17 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CDT TUE JUL 6 2010
TXZ131-133-061945-
JOHNSON TX-HOOD TX-
217 PM CDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN HOOD COUNTY
NORTHWESTERN JOHNSON COUNTY
AT 217 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF GRANBURY...MOVING WEST AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GODLEY.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3255 9777 3256 9774 3256 9747 3247 9742
3235 9765
TIME...MOT...LOC 1917Z 080DEG 12KT 3252 9760Special weather statement, Jul 6, 2:14 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
314 PM CDT TUE JUL 6 2010
TXZ118-062045-
TARRANT TX-
314 PM CDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN TARRANT COUNTY
AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF EAGLE MOUNTAIN...MOVING
SOUTH AT 10 MPH.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3299 9748 3299 9726 3272 9728 3273 9754
3294 9755 3299 9754 3300 9753 3300 9749
TIME...MOT...LOC 2014Z 009DEG 9KT 3293 9742
85/NHSpecial weather statement, Jul 6, 3:21 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CDT TUE JUL 6 2010
TXZ118-119-062145-
TARRANT TX-DALLAS TX-
421 PM CDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL DALLAS COUNTY
EAST CENTRAL TARRANT COUNTY
AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTH OF GRAND PRAIRIE...MOVING SOUTHWEST
AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARLINGTON...BEDFORD...
COCKRELL HILL...DALWORTHINGTON GARDENS...EULESS...GRAND PRAIRIE...
IRVING...PANTEGO AND RICHLAND HILLS.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3259 9717 3280 9728 3292 9697 3270 9686
TIME...MOT...LOC 2121Z 066DEG 6KT 3276 9704
Thunderstorm Wind, Tarrant
- When
- July 6, 3:22 PM CST
- Where
- Tarrant County, 3.06 mi SE of Tarrant
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.785, -97.047
There was minor damage to a warehouse and minor damage to local businesses roofs and signs. The damage was at the intersection of Highway 360 and N Carrier Parkway in Grand Prairie.
Thunderstorm Wind, Tarrant
- When
- July 6, 3:30 PM CST
- Where
- Tarrant County, 3.65 mi ENE of Arlington to 2.12 mi NE of Arlington
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 5 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.757, -97.066
Numerous trees and large limbs were blown down with a few trees landing on cars. Power poles were leaning around the Rangers Ballpark in Arlington, where a major league baseball game was to be played at 7 PM. The damage was concentrated from Highway 360 between Interstate 30 and Division Rd, west to Collins Street. Five parking lot attendees for the Texas Rangers suffered minor injuries from flying debris.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Oklahoma, July 6, 20101 death · 6 injured · 56 kt wind · 2 events
- Flash Flood and Coastal Flood in Louisiana, July 6 to 8, 2010$500,000 · 3 events
- Tornado and Flash Flooding in Nebraska, July 6 to 7, 2010$105,000 · EF0 · 14 events
- Tornadoes and Hail in South Dakota, July 6 to 7, 2010$35,000 · EF0 · 27 events
- Flash Flooding and Damaging Winds in Oklahoma, July 6, 2010$60,000 · 56 kt wind · 10 events
- Flash Flooding and Damaging Wind in Arkansas, July 6 to 9, 2010$42,000 · 56 kt wind · 3 events
- Hail in Colorado, July 6, 20101.75 in hail · 25 events
- Damaging Winds in Puerto Rico, July 6, 2010$28,000 · 3 events
- Excessive Heat and Heat in Massachusetts, July 6 to 7, 201020 events
- Heat in New York, July 6 to 8, 201019 events
- Wildfire in Pennsylvania, July 6 to 8, 20102 injured · 1 event
- Flash Flood and Hail in South Dakota, July 6 to 7, 20101.25 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250251, 250250.